MAUDE Adverse Event Report: 7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674071
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during trauma surgery, the surgeon was unable to unscrew a trigen 7/16 guide bolt and remove the alignment drill guide.Excessive force was used to loosen the trigen 7/16 guide bolt, which led to breakage of a trigen guide bolt wrench.The tip of the trigen guide bolt wrench got stuck inside the trigen 7/16 guide bolt.The issue was solved by drilling a hole through the trigen 7/16 guide bolt with a metal bur.The alignment guide was removed with a back-up guide bolt wrench.A significant delay was caused as consequence of this problem.No patient injury reported.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned 7/16 guide bolt confirms the threads are damaged on the device, rendering the device inoperable.The device exhibits signs of extreme wear and usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
7/16 GUIDE BOLT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
MDR Report Key12543934
Report Number1020279-2021-07269
Device Sequence Number1508015
Product Code HSB
UDI-Device Identifier03596010560643
UDI-Public03596010560643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674071
Device Catalogue Number71674071
Device Lot Number20BM07999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;